Universiti Teknologi Malaysia Institutional Repository

Symmetry transformation of solutions for the navier-stokes equations

Fakhar, Kamran and Hayat, Tasawar K. and Yi, Cheng Ging and Zhao, Kun Y. (2009) Symmetry transformation of solutions for the navier-stokes equations. Applied Mathematics and Computation, 207 (1). 213 -224. ISSN 0096-3003

Full text not available from this repository.

Official URL: http://dx.doi.org/10.1016/j.amc.2008.10.036


It is shown in this study that the Navier-Stokes equations allows an infinite-dimensional Lie group of symmetries, i.e., a group transforming solutions amongst each other. The Lie algebra of this symmetry group here depends on four arbitrary functions of time. Some new deformed solutions of Navier-Stokes equations in two and three-dimensions are obtained by applying some of the element of the symmetry group of these equations to their basic solutions. In order to explore the properties of deformed solutions, the analytic solutions are analyzed. It is noted that the corresponding deformed solutions behave as the basic solutions in the limiting sense for large time (i.e. t ? 8).

Item Type:Article
Uncontrolled Keywords:nonlinear phenomena, symmetry transformations, viscous fluid
Subjects:Q Science > QA Mathematics
ID Code:13126
Deposited By: Liza Porijo
Deposited On:19 Jul 2011 09:41
Last Modified:19 Jul 2011 09:41

Repository Staff Only: item control page